MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HAV IGM REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HAV IGM REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801812
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, reactive anti-hav igm (ahavm) results were obtained from a single patient sample when tested using vitros ahavm lot 5810 on a vitros 3600 immunodiagnostic system.The vitros ahavm results were discordant when compared to vitros ahavt results from the same patient sample.Patient 1, vitros ahavm results of 1.56 and 1.61 s/c (reactive) versus the expected result of non-reactive (<0.80 s/c) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, reactive vitros ahavm results were reported from the laboratory.However, no treatment was altered, initiated or stopped based on the reported result.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that discordant, reactive anti-hav igm (ahavm) results were obtained from a single patient sample when tested using vitros ahavm lot 5810 on a vitros 3600 immunodiagnostic system.The vitros ahavm results were discordant when compared to vitros ahavt results from the same patient sample.A definitive cause of the discordant, reactive vitros ahavm results was not established.Historical qc results leading up to the event indicate acceptable vitros ahavm lot 5810 reagent assay performance.Additionally, ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros ahavm lot 5810.There was no indication of a vitros instrument malfunction however no diagnostic within run precision testing was conducted around the time of the event to verify instrument performance.Therefore, issues with the vitros 3600 immunodiagnostic systems cannot be entirely ruled out as a contributor to the event.Pre-analytical sample processing could not be ruled out as a contributing factor as it was not possible to determine whether the customer was following the sample collection device manufacture¿s recommendation for sample centrifugation.Improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.An interferent in the patient sample is an unlikely contributor to the discordant, reactive vitros ahavm results as vitros ahavm testing using hbt/nabts for the patient did not indicate the presence of a sample interferent.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HAV IGM REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17969544
Report Number3007111389-2023-00183
Device Sequence Number6790454
Product Code LOL
UDI-Device Identifier10758750001415
UDI-Public10758750001415
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2024
Device Catalogue Number6801812
Device Lot Number5810
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2023
Initial Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown